Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 232, NWS Tulsa, OK

June 6, 2022Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2022, 1:22 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2022, 1:22 AM CDT (06:22 UTC)
Expired
Jun 6, 2022, 2:00 AM CDT
In force
38 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 5, 8:43 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 279 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1192 J/kg
Mixed-layer CIN
-365 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
279 m²/s²
0-3 km storm-relative helicity
564 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted.

142 
WUUS54 KTSA 060622
SVRTSA
OKC113-117-060700-
/O.NEW.KTSA.SV.W.0232.220606T0622Z-220606T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
122 AM CDT Mon Jun 6 2022

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southern Osage County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 200 AM CDT.

* At 121 AM CDT, severe thunderstorms were located along a line
  extending from 5 miles west of Ralston to 7 miles north of Lake
  Mcmurtry, moving southeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Pawnee...                         Skiatook...
  Hominy...                         Cleveland...
  Jennings...                       Ralston...
  Westport...                       Osage...
  Hallett...                        Blackburn...
  Terlton...                        Maramec...
  Skedee...                         Walnut Creek State Park...

At 1:10 am, the Red Rock Oklahoma Mesonet station reported a wind 
gust of 60 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 9685 3636 9601 3616 9636 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3644 9703
TIME...MOT...LOC 0621Z 292DEG 40KT 3649 9684 3628 9716 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
012 
WWUS54 KTSA 060638
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
138 AM CDT Mon Jun 6 2022

OKC113-117-060700-
/O.CON.KTSA.SV.W.0232.000000T0000Z-220606T0700Z/
Osage OK-Pawnee OK-
138 AM CDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN OSAGE AND PAWNEE COUNTIES...

At 137 AM CDT, severe thunderstorms were located along a line
extending from 3 miles northwest of Hominy to 4 miles south of
Blackburn to 3 miles south of Sooner Lake, moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Pawnee...                         Skiatook...
Hominy...                         Cleveland...
Jennings...                       Ralston...
Westport...                       Osage...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Skedee...                         Walnut Creek State Park...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3656 9685 3636 9601 3616 9636 3616 9682
      3624 9682 3625 9692 3633 9693 3634 9703
      3644 9703
TIME...MOT...LOC 0637Z 289DEG 51KT 3644 9645 3631 9660 3638 9703 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 12:31 AM CDT, 51 minutes earlier.

Area forecast discussion, Jun 6, 12:31 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1231 AM CDT Mon Jun 6 2022

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 851 PM CDT Sun Jun 5 2022

A rather tight west to east instability gradient exists this
evening from central into eastern OK, although the atmosphere
has recovered to some degree across our region. Newly developed
convection across southern KS is expected to expand in coverage
as the low-level jet strengthens and translates east overnight,
with organized storms moving into parts of northeast OK toward
midnight. 00Z HRRR seems to have a reasonable handle on the
situation, with storms dropping southeast overnight, eventually
into western AR/southeast OK late tonight. Initial activity may
have a large hail threat, but expect damaging winds to be the
main concern overnight.

Have made adjustments to overnight PoPs closely based on the
recent HRRR output.

&&

.LONG TERM...
(Tomorrow through Sunday)
Issued at 306 PM CDT Sun Jun 5 2022

Whatever is left of the overnight MCS should shift east of the
area much earlier in the day Monday, allowing for a warmer
afternoon. Additional MCS development is likely most every night
this coming week, with Tuesday night and Thursday night showing
the strongest signals for significant storm complexes.

A cold front will move through the area by next weekend ending the
MCS train, but any cooler weather in its wake will be short lived
as upper ridging looks to take over by early in the following
week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1231 AM CDT Mon Jun 6 2022

The main aviation concern will be convective potential over the
first 6 hours of the forecast. Complex of storms to the N and W of
the region is expected to slide SE overnight into Monday morning.
The NE OK sites stand the greatest chance of more impactful
storms, thus TEMPOs for these sites reduce vsbys to IFR and
suggest gusty wind potential. Expect weakening of the complex as
it tracks down into SE OK and NW AR where instability is weaker.
TEMPOs at these sites are less aggressive with MVFR potential.
Widespread cigs less than VFR are not expected during the TAF
period, but there is potential for a brief period of MVFR cigs in
the cooler more saturated air behind the outflow from the storms.
Once storms exit the region early Monday, the remainder of the day
looks quiet with VFR conditions.

Lacy

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   88  70  86  68 /  10  30  50  60
FSM   89  73  89  70 /  50  20  40  60
MLC   89  73  89  70 /  10  20  20  50
BVO   85  67  84  65 /  20  40  50  60
FYV   84  66  83  65 /  30  30  60  70
BYV   84  66  82  64 /  30  30  70  70
MKO   87  71  87  68 /  20  20  40  60
MIO   84  66  82  64 /  30  40  70  70
F10   87  71  87  68 /   0  20  30  60
HHW   91  72  92  71 /  20  10  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ054>064.

AR...None.
&&

SHORT TERM...18
LONG TERM....05
AVIATION...30
Hazardous weather outlook, Jun 5, 4:58 PM CDT, 8 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
458 PM CDT Sun Jun 5 2022

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
458 PM CDT Sun Jun 5 2022

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Primarily after 11 PM.

    AREA AT GREATEST RISK...Northeast Oklahoma.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Tonight.

DISCUSSION...
Ongoing thunderstorms across western Kansas will continue to expand
in coverage, with one or more complexes potentially impacting eastern
Oklahoma and northwest Arkansas by late evening and continuing into
the overnight hours. A risk of significant severe wind gusts in
excess of 70 mph may spread into portions of northeast Oklahoma as
the complex approaches the region after 11 pm this evening. The
severe wind threat may extend farther east and south through the
overnight hours as storms surge southeast. Additionally, a period of
heavy rainfall is likely as the storm complex spreads across the
region. Localized flooding may become a concern overnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY...Severe Thunderstorm and Heavy Rain Potential.
WEDNESDAY through SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorms are likely to be ongoing early Monday with a limited
severe weather and heavy rainfall risk. A brief lull in thunderstorm
chances is forecast for Monday afternoon before another storm complex
spreads across the region Monday night into Tuesday. The active
weather pattern will continue through the work week with daily
thunderstorm chances. A risk of severe weather will accompany any
well developed thunderstorm complexes. Also areas of heavy rainfall
are likely to develop through the week which may raise flooding
concerns.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 6, 12:36 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1236 AM CDT Mon Jun 6 2022

OKZ054-059-060615-
Osage OK-Pawnee OK-
1236 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of west central Osage
and western Pawnee Counties through 115 AM CDT...

At 1235 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 3 miles northwest of Ponca City to 6 miles
northeast of Billings to near Hunter. Movement was southeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Skedee...
Sooner Lake...                    Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3670 9703 3668 9694 3672 9691 3649 9649
      3620 9682 3625 9682 3625 9692 3633 9693
      3634 9703 3651 9703 3651 9701 3653 9698
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 0535Z 309DEG 41KT 3675 9712 3658 9733 3654 9766

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 6, 1:00 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
100 AM CDT Mon Jun 6 2022

OKZ054-060645-
Osage OK-
100 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northwestern Osage
County through 145 AM CDT...

At 100 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles east of Hardy to 6 miles northwest of
Shidler to 2 miles south of Kaw City. Movement was east at 35 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Shidler...                        Burbank...
Elgin...                          Grainola...
Foraker...                        Pearsonia...
Southern Kaw Lake...              Webb City...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3700 9624 3684 9625 3649 9649 3672 9692
      3675 9689 3675 9687 3674 9683 3676 9682
      3677 9682 3677 9679 3678 9679 3678 9675
      3700 9675
TIME...MOT...LOC 0600Z 271DEG 29KT 3699 9672 3686 9672 3673 9686

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 6, 1:09 AM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
109 AM CDT Mon Jun 6 2022

OKZ054-059-060700-
Osage OK-Pawnee OK-
109 AM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of central Osage and
Pawnee Counties through 200 AM CDT...

At 109 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from near Burbank to 4 miles west of Ralston to near
Sooner Lake. Movement was southeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects.

Locations in or near the path include...
Pawnee...                         Hominy...
Cleveland...                      Fairfax...
Wynona...                         Jennings...
Ralston...                        Westport...
Osage...                          Burbank...
Hallett...                        Blackburn...
Terlton...                        Maramec...
Skedee...                         Walnut Creek State Park...
Sooner Lake...                    Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
northeastern Oklahoma.

&&

LAT...LON 3649 9703 3654 9697 3653 9696 3656 9689
      3658 9689 3659 9691 3678 9677 3649 9615
      3616 9628 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703
TIME...MOT...LOC 0609Z 309DEG 43KT 3668 9676 3653 9681 3641 9702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 9:41 PM CDTFlood WatchTSACraig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more7 hr
Jun 6, 12:36 AM CDTSpecial Weather StatementTSAPawnee39 min
Jun 6, 1:00 AM CDTSpecial Weather StatementTSAOsage45 min
Jun 6, 1:09 AM CDTSpecial Weather StatementTSAPawnee51 min
Jun 6, 1:47 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Rogers, Tulsa, Wagoner, Washington43 min
Jun 6, 1:50 AM CDTSevere Thunderstorm WarningTSACreek, Pawnee, Tulsa40 min
Jun 6, 2:04 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Nowata, Osage, Ottawa, Washington3 hr
Jun 6, 2:06 AM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa, Wagoner3 hr
Jun 6, 2:14 AM CDTSpecial Weather StatementTSACraig31 min
Jun 6, 2:23 AM CDTSpecial Weather StatementTSARogers37 min
Jun 6, 2:24 AM CDTSpecial Weather StatementTSACreek, Tulsa51 min
Jun 6, 2:36 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa, Wagoner24 min
Jun 6, 2:50 AM CDTSpecial Weather StatementTSAMayes, Wagoner25 min
Jun 6, 3:03 AM CDTSpecial Weather StatementTSAMuskogee27 min
Jun 6, 3:14 AM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jun 6, 3:18 AM CDTSpecial Weather StatementTSACreek42 min
Jun 6, 3:21 AM CDTSpecial Weather StatementTSAAdair, Cherokee24 min
Jun 6, 3:27 AM CDTSpecial Weather StatementTSAMuskogee33 min
Jun 6, 3:31 AM CDTAreal Flood AdvisoryTSAMayes3 hr
Jun 6, 3:43 AM CDTSpecial Weather StatementTSAAdair, Muskogee, Sequoyah47 min
Jun 6, 3:47 AM CDTAreal Flood AdvisoryTSAMuskogee3 hr
Jun 6, 3:53 AM CDTSpecial Weather StatementTSAOkmulgee37 min
Jun 6, 4:03 AM CDTSpecial Weather StatementTSASequoyah27 min
Jun 6, 4:05 AM CDTSpecial Weather StatementTSAMcIntosh25 min
Jun 6, 4:06 AM CDTSpecial Weather StatementTSAOkfuskee24 min
Jun 6, 4:14 AM CDTSpecial Weather StatementTSAMuskogee, Okmulgee31 min
Jun 6, 4:28 AM CDTSpecial Weather StatementTSAMcIntosh, Okfuskee47 min
Jun 6, 4:44 AM CDTAreal Flood AdvisoryTSAHaskell, McIntosh, Muskogee, Okfuskee, Okmulgee, Sequoyah3 hr
Jun 6, 4:50 AM CDTSpecial Weather StatementTSAHaskell25 min
Jun 6, 5:08 AM CDTSpecial Weather StatementTSAOkfuskee37 min
Jun 6, 5:12 AM CDTSpecial Weather StatementTSALatimer, LeFlore33 min
Jun 6, 2:15 PM CDTRiver Flood AdvisoryTSAMuskogee42 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.